MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the intracranial thrombectomy process, the guidewire could not pass through the fa catheter during delivery.There were creases on the left and right sides of the tip and it was deformed.There were obvious structural problems with the tip of the catheter and it was damaged and could not be used.The catheter was kinked at the distal end.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an acute right middle cerebral artery occlusion.It was noted the patient's vessel tortuosity was normal.Access vessel was the femoral artery with a 14mm diameter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the procedure was completed with a replacement microcatheter.The kink was discovered upon removal from the packaging.The guidewire was not a medtronic product.It was able to pass the catheter hub.There was no damage to the catheter hub.The guidewire tip was shaped.The guidewire was not kinked.There was no problem with the guidewire.
 
Additional Manufacturer Narrative
H3: the marksman micro catheter was returned for analysis.The dispenser coil was not returned for analysis.No damages were found with the marksman catheter hub.The marksman catheter body was found kinked at ~34.3cm and ~142.6cm from the proximal end and found kinked at ~1.8cm from the distal end.No damages or irregularities were found with the distal tip or marker bands.The marksman micro catheter total length was measured to be ~169.5cm and the useable length was measured to be ~162.4cm, which is within specification (specification: total (ref) = 167cm ± 3cm; usable = 160cm ± 3cm).An in-house guidewire was then inserted into the marksman hub, through the micro catheter body and became stuck at the proximal kinked location.Based on the device analysis and reported information, the customer¿s report of ¿catheter kinked/damage¿ was confirmed.It is possible the damages occurred during production or upon opening the package and attempting to remove the product, after removing it from the package, or during handling/return to medtronic as the device was returned without its protective dispenser coil.However, the root cause could not be determined.The customer report of ¿catheter resistance¿ was confirmed.The resistance was found to be due to the kinking found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22686873
Report Number9617601-2025-00774
Device Sequence Number9447684
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public(01)00847536026278(17)270115(10)228092704
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number228092704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/06/2025
10/01/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/03/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight67 KG